MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD MAXON CV; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC

DAVIS & GECK CARIBE LTD MAXON CV; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Model Number 8886612421
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Laceration(s) (1946); Tissue Breakdown (2681); Foreign Body In Patient (2687); Unintended Radiation Exposure (4565)
Date of Event 04/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, during a right ureteral reimplantation procedure, when the surgeon used the suture to fix the end of the ureter to the side wall of the left ureter, the suture needle broke and 2/3 of it was buried in the tissue, invisible to the naked eye.Under c-arm machine fluoroscopy, the stump of the suture needle was visible in the lower left abdomen.An electric hook was used to incise the side wall of the local bladder to search for the stump of the suture needle layer by layer, but the attempt failed.The search continued after the ureteral reimplantation was completed.Laparoscopy was used to search in the abdominal cavity.At the same time, the c-arm machine searched again, but still failed.A laparotomy was performed to explore.The patient's vital signs were unstable, and the surgeon, anesthesiologist, surgery center, and medical education department jointly decided to close the abdomen.The surgical time was extended due to the device problem.Five days after the procedure, the broken needle was removed by surgery.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MAXON CV
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR  0101
Manufacturer (Section G)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR   0101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19385653
Report Number9612501-2024-01270
Device Sequence Number17910518
Product Code GAM
UDI-Device Identifier10884523002072
UDI-Public10884523002072
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K990951
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number8886612421
Device Catalogue Number8886612421
Device Lot NumberD0J0425Y
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Initial Report FDA Received Date05/23/2024
Date Device Manufactured09/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale